I'm Sick...Can't Tolerate Fruit; Craving Grains, Meat, Potatoes, Dairy...

Since last Thursday I've been sick, but I don't know exactly with what. I was on antibiotics for an infection in my arm, and 4 days later I started getting diarrhea and threw up a few times, still have diarrhea and threw up today.

The thought of eating any fruit/nuts/vegetables makes me sick, earlier today I ate a banana + some pumpkin seeds and threw up 3 hours later. Yesterday I was craving bread badly, so I ate a turkey sandwich and had sausage and pancakes (which is stuff I haven't had in over 6 months.

Basically, while I'm sick, I can't manage to keep down any raw foods...but I can tolerate grains/meat/dairy , which is really confusing to me. Also, somehow my skin isn't being affected by these foods atm, usually when I eat the littlest bit of any grain I break out the next day, and nothing yet.

Hm...

Comments

  • very interesting indeed! Some strong antibiotics can have effects like that on the body (diarrhea, vomiting) but you may want to check with your doctor, cause that seems odd you had those symptoms after the treatment was over? It may also have been your body coping with the antibiotics, as antibiotics also kill our 'good' bacteria etc. that live in our bodies, ie: intestinal flora. As for your cravings, I think a lot of people crave "comfort" food when they are sick. Just listen to your body, it knows best! restricting it of food when you are sick isnt good. oh and keep well hydrated, drinks lots of water, even if its had to keep down, especially if your having diarrhea and vomitting! Feel better!

  • camiheartsrawcamiheartsraw Raw Newbie

    Antibiotics kill both good and bad bacteria in the gut. Sometimes these antibiotics can cause a bacteria to activate. C. Difficile turns into a spore to wait out the antibiotics and explode into action about 2-7 days after the course of antibiotics are complete. C. Difficile and h. pylori are both common causes of ulcerations in the stomach and intestines. C. Difficile cause intestinal inflammation, diarrhea, and an array of gastrointestinal issues. I would really recommend getting your stool tested for C. Difficile (and Candida Albicans if they'll test for that while they are at it). Grains and starches feed these bacteria, keeping them happy and making you feel better - temporarily. I would really recommend stocking up on the fermented/probiotic foods. Raw sauerkraut, kombucha, miso, kefir, etc. Anything with probiotics and lots of them. Kombucha is helpful because it contains one of the only organisms that are effective against c. difficle - sacro. b. (a type of healthy yeast).

    Cami

  • Yeah, I'm going to second that you're vomiting and diarrhea are probably caused by taking a strong antibiotic. If you are taking a very strong antibiotic, particularly amoxicillin, it WILL cause you to have diarrhea and vomiting. If you take it on an empty stomach, you can expect the stomach issues to be worse.

    Bananas should help settle your belly issues, but I'd stay away from bitter greens and juices of any kind. If you don't feel like eating raw, but you still wanna stay vegan or fruit/veg based, then applesauce (home-made or sugar-free pre-packaged) is a good staple when you're sick.

    Hope you feel better soon!

  • Hmm I had a really bad food poising 2 weeks ago (it was the opposite of raw and vegan, vacation and stuff) but had diarrhea for 5 days. I don't know what raw food to eat when you have that bad diarrhea. Tried fruit that didn't help, raw-fat aged meat (my normal food) I chocked on it and it didn't taste nice. lots of water of course but that didn't help either. after 3 days I started to eat crackers with lot's of butter and some broth (3 days with almost no food in my body is not good I need the calories I don't do fasting) that helped after 2 days it functioned normally again. A few day later I ate anything in sight.

    I don't know what raw-food to eat in that situation, don't eat? ok but 5 days that's a lot? or is the fasting THE answer in this situation? I don't like fasting.

  • powerliferpowerlifer Raw Newbie

    you might have destroyed a large amount of your good bacteria, which can cause a change in PH to the alkaline side, not good as can cause candida to flourish, maldigestion of protein etc.

    be sure to replace the good flora after your off the antibiotics, the best sources are fermented foods such as kefir(water or milk), cultured veggies such as sauerkraut etc. All made fresh not store bought.

    you also have to feed the good flora after kickstarting them above, rice bran, oat bran, seaweeds, FOS, inulin are good prebiotic fibres.

    http://www.amlaberry.co.uk

  • Thanks guise, all better. Went to the doctor, and apparently had a bacterial infection ...caused by the antibiotics screwing up my gut flora. Last time I take them, I hope. Horrible 5 days. Ate some bananas today, can handle fruit and nuts just fine right now :D

Sign In or Register to comment.